The Diabetes Forum Support Community For Diabetics Online banner

Status
Not open for further replies.
1 - 7 of 7 Posts

·
Registered
Joined
·
5 Posts
Discussion Starter · #1 ·
Hi Everyone :) I used to be on this forum before, and I have decided now to get back to it. I always got a lot of useful info and I need some right now.

My doctor wanted me to go on a pumping break (I'm a t1 and I have been on a pump since Nov 2005). I have had a lot of issues with sets not taking. So, he put me on a pen using a long acting for my basal and then still using novolog for my bolus/correction shots. So, tried that yesterday. Now I am awake with a bg of 404.... He asked me to give myself 50 units of the basal and then use my same pump setting as my correction/food shots. My question to you all, do you give your basal usually in 1 shot, or is it split in 2? I am kindof freaking out right now because I feel awful....I feel like I havent' had any insulin all night...Please help!
 

·
Registered
Joined
·
1,557 Posts
Hi Everyone :) I used to be on this forum before, and I have decided now to get back to it. I always got a lot of useful info and I need some right now.

My doctor wanted me to go on a pumping break (I'm a t1 and I have been on a pump since Nov 2005). I have had a lot of issues with sets not taking. So, he put me on a pen using a long acting for my basal and then still using novolog for my bolus/correction shots. So, tried that yesterday. Now I am awake with a bg of 404.... He asked me to give myself 50 units of the basal and then use my same pump setting as my correction/food shots. My question to you all, do you give your basal usually in 1 shot, or is it split in 2? I am kindof freaking out right now because I feel awful....I feel like I havent' had any insulin all night...Please help!
Sorry you are feeling poorly right now. Which long lasting insulin did your Dr. give you? Lantus is advertised as a 24 hr insulin but I found that I had to give two injections - each about 12 hours apart. It is my understanding that Levemir is also done in two injections. I'm not a healthcare professional, so you might need to call your Dr. for further advice.

If I was 404 I would definitely be concerned. Drink plenty of water and use your "correction" setting from the pump. When I've had high BG numbers I usually had a 'bit' more insulin to my correction factor - but your numbers may vary........so again......contact your Dr.
 

·
Registered
Joined
·
219 Posts
Yikes, sorry you are that high and not feeling well. Before my pump I was splitting my Lantus dose which really seemed to help. Before doing that, I was seeing some higher numbers as well.

Cheers,
Jeremy
 

·
Registered
Joined
·
5 Posts
Discussion Starter · #4 ·
Sorry, I haven't been able to get on here in a while. So let me update you on what happened. Truly disappointing.

So, the following Monday, I called my dr's office. Didn't get through, and really didn't want to leave a message because his nurses have been letting a lot of things fall through lately. I wanted to talk to somebody! So, tried again later on Monday, and again on Tuesday. Finally broke down and left a message telling them what happened and that I put my pump back on and I was leaving it on till they got back to me to tell me what to do. And by this time, my pump had been off long enough to erase all my settings. But the settings I put back in are actually working great, so I must have a good box of infusion sets right now. Well, the week rolled by and I didn't get ANY reply from my dr's office.... Almost 2 weeks later, they sent me an electronic communication telling me what my A1C was (8.8, which I was expecting with all my set issues), then telling me to eat better, exercise more, and increase "lantus" by 5 units. And that is word for word. Real constructive....After I explained to him everything that was going on with my sets, this was so annoying to hear. It seems to be all he has to say to me lately. I swear sometimes that he thinks I sit all day sucking the cream out of twinkies...And, They didn't even put me on Lantus!!! It was Levemir! AND, not even a metion of my message that I had left for them regarding my small state of emergency.... I have been considering switching dr's for a while now, which makes me sad because he used to be very good to work with, and I think this put me over the edge.

But, I got myself back down that day. Had negative ketones after a couple of hours of drinking water and resting. Takes so much out of you!!
 

·
Registered
Joined
·
3,024 Posts
When I have highs like that, it is almost always due to scar tissue and poor absorption of my insulin. If you use the same body part too long the scar tissue builds up beneath the skin's surface. Rotating sites is necessary to avoid this. Before I knew about scar tissue I had used my upper abdomen for a very long time, and now I have permanent scar tissue there. I use my lower ab for a few weeks, keeping the needle sites about 1 1/2 inches apart. Then I switch to my upper legs, using only locations with fives my lower ab time to rest and heal completely. Rotation of sites is very important.
 
  • Like
Reactions: Ashley

·
Registered
Joined
·
12 Posts
Hello Richard I am new here. I too wear an insulin pump and I didn't know I could do it in the upper leg too. Is it really true because my lower abdomen is just about had it.

LaLa
 

·
Registered
Joined
·
3 Posts
Hi LaLa
You can use your abdomen, upper/outer thigh, love handles, sides of your lower back, upper butt, and back of arm (pretty much anywhere you would inject). If you visit Medtronic's website, they have a chart of site locations. Hope this helps you!
 
1 - 7 of 7 Posts
Status
Not open for further replies.
Top